

Sustainable Minerals Institute

Tailings Masterclass

Course Schedule:

Session/Topic	Duration (8am–5pm)		
1. Introduction to Tailings Masterclass 2	8.00am		
Session 1: Characterisation 2.0			
Interlinked tools for site-wide characterisation: From satellite to UAV and geophysics (Assoc Prof Steve Micklethwaite)	8.30am		
Sampling strategies for mine waste (Dr Laura Jackson)	8.50am		
Field tools for waste characterisation (Dr Nathan Fox)	9.10am 9.30am		
5. Application of synchrotron technologies for mine waste characterisation (Dr Anne Whitworth)	3.00am		
Break	9.45am (15mins)		
Session 2: Waste Engineering			
6. High Voltage Pulse for future tailings (Dr Christian Antonio)	10.00am		
7. The use of semi-inverted cyclones for water removal and size segregation of tailings material (Dr Vladimir Jokovic)	10.20am		
Eco-flow sheet development and its effects on tailings (Dr Marcin Ziemski)	10.40am		
Break	11.00am (30mins)		
Session 3: Novel Processing			
9a. Innovations in fine particle flotation and its implications for Tailings Management (Lizette Verster)	11.30am		
9b. Innovations in coarse particle flotation and its implications for Tailings Management (Dr Liza Forbes)	11.55am		
10. Microwave surface passivation (Dr Christian Antonio)	12.20pm		
11. Bioleaching applications for metal recovery from mine waste (Prof Gordon Southam)	12.40pm		
Break	1.00pm (15mins)		
Session 4: Repurposing			
12. Insitu tailings transformation (Prof Longbin Huang)	1.15pm		
13. New economy metal recovery from mine waste (Dr Anita Parbhakar-Fox)	1.35pm		
14. Alternative sand from mineral ores (Prof Daniel Franks/ Dr Artem Golev)	1.55pm		
Break	2.15pm (15mins)		



Session 5: Energy, Water and Climate		
	15. Tailings energy demand modelling and innovation energy solutions (Dr Doug Aitken)	2.30pm
	16. The role of mine waste in mining decarbonisation (Dr Mehdi Azadi)	2.50pm
	17. Tailings Management as Core Component of Environmental Reliability (Assoc Prof Claire Cote)	3.10pm
18. Environmental Excellence (Assoc Prof Mansour Edraki)		3.30pm
19. Embedding the SDGs in mine waste management (Assoc Prof Glen Corder)		4.00pm
Participant Q and A session and workshop close (Facilitated by Dr Anita Parbhakar-Fox)		4.30pm (30mins)